Alert archive / Kentucky / River Flood Warnings in 2018
River Flood Warning 50, NWS Paducah, KY
NWS Paducah, KY issued this river flood warning at Mar 30, 2018, 10:23 PM CDT for Union County, Kentucky. It took effect at Apr 1, 2018, 12:00 AM CDT. It was in force for 25 days.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2018, 10:23 PM CDT (03:23 UTC)
- In effect from
- Apr 1, 2018, 12:00 AM CDT
- Expired
- Apr 26, 2018, 11:00 AM CDT
- In force
- 25 days
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- Minor
County Union County, KY
The radar
The Evansville,IN radar (KVWX), 70 km from the middle of the area, began a volume at 03:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ohio River at J.T. Myers Lock and Dam (UNWK2). The gauge peaked at 46.47 ft at Apr 11, 2018, 4:00 PM CDT.
- Action stage
- 33 ft
- Minor stage
- 37 ft
- Moderate stage
- 49 ft
- Major stage
- 60 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03322420, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at Mar 30, 6:29 PM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, Mar 30, 6:29 PM CDT, 3 hours 54 minutes before
Area Forecast Discussion National Weather Service Paducah KY 629 PM CDT Fri Mar 30 2018 .UPDATE... Issued at 629 PM CDT Fri Mar 30 2018 The AVIATION section has been updated for the 00Z TAF issuance. && .SHORT TERM...(Tonight through Sunday night) Issued at 256 PM CDT Fri Mar 30 2018 As deeper moisture wanes with time, cumulus development will continue across most of the PAH forecast area this afternoon, resulting in intervals of welcome sunshine. Skies are forecast to clear in the evening as winds go calm or nearly calm and the center of high surface pressure slides by just to our south. A southerly return flow will get established toward daybreak ahead of an approaching cold front. Sat morning, as its parent low pressure system moves eastward into the Great Lakes, the cold front will continue its approach. By mid morning, expect sustained southwesterly winds 15 knots, gusting to 25 knots ahead of the front. These winds should last until mid afternoon, then steadily decrease toward evening as the pressure gradient slackens. Meanwhile, the models indicated shower activity will become common across our region just ahead of the front by afternoon. While much of the northern half of the region may receive only a tenth of an inch or so through the event, locations near the AR/TN state lines may receive 3 to 4 tenths with the better convective updrafts. However, lightning probability is very low. Fropa is expected Sat night, steadily ending the pcpn from the north, with a possibility of snowflakes in the air across parts of southern IL/southwestern IN. There are model indications that pcpn may hold off by around daybreak Easter Sunday between systems. A clipper system is progged to swing through Sunday and Sunday night. Cool dry air in place in the wake of the front may hinder rapid return of rain in the morning hours Sunday. By afternoon, though, chances are pretty good that rain will reach the ground over most of the region (especially southeastern MO/Purchase area of KY). The nature of the system will limit QPF, but there will be enough cold air aloft and at the surface to possibly allow a light wintry mix of pcpn across southwestern IN and northern parts of southeastern MO/southern IL before the pcpn ends Sunday night. Lows in that area should be below freezing. Confidence in the Sunday night forecast is not high, and the forecast is subject to change. At this time, it appears any significant amounts of snow will occur just north of our region in the late afternoon Sunday. At this time, a dusting of snow or a couple hundredths of ice are all that appears possible north of I-64. .LONG TERM...(Monday through Friday) Issued at 256 PM CDT Fri Mar 30 2018 Confidence in the details for Monday and Tuesday continues to increase. The region will become warm sectored as a warm front lifts north through the area Monday in response to strong low pressure moving off the high Plains and into the central Plains by 12z Tuesday. Subtle waves moving through the mid level southwest flow will combine with increasing overall moisture and result in on and off rain shower and isolated thunderstorm chances Monday/Monday night. By midday Tuesday the surface low should shoot NE across MO/IL with a trailing cold front into southwest MO and east OK. Several parameters suggest a more legit chance of a few severe storms Tuesday ahead of this feature in the warm sector, including increasing shear, steep mid level lapse rates and surface based instability, seen in both the ECMWF and GFS. The front should move across the area in the afternoon and clear our east counties in the evening, paving the way for a return to dry weather on Wednesday and again Wednesday night. Parameters could change given this is a day 4- 5 forecast. But the signal continues to be more persistent. Not much of a break is forecast as strong NW flow from the Pacific across the Rockies will result in more subtle pieces of energy that will move across the area. Will have yet another warm frontal passage, moving north across the area sometime Thursday into Thursday night. The result will be another chance of showers. We generally used a blend of the ECMWF and more consistent GFS for the Monday through Tuesday time frame, with more ensemble mean incorporation Wednesday through Thursday. Went slightly above guidance for highs on Tuesday in the warm sector. Otherwise a blend of MOS, ensemble MOS and previous forecast numbers were used for temps. && .AVIATION... Issued at 629 PM CDT Fri Mar 30 2018 Kept the forecasts VFR. A cold front will approach KCGI and KEVV by the end of the period, and showers are expected to develop along and just ahead of it. These showers could create some relatively brief MVFR conditions after 20Z, but confidence in more prolonged impacts is too low to mention so far out in the forecast. Ahead of the front, strong southwest winds will develop with mixing in the morning and continue into the afternoon. Gusts 20-25kts will be possible. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && UPDATE...DRS SHORT TERM...DB LONG TERM...CN AVIATION...DRS
Hazardous weather outlook, Mar 30, 3:15 AM CDT, 19 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 315 AM CDT Fri Mar 30 2018 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-311000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 315 AM CDT Fri Mar 30 2018 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Temperatures nearing the freezing mark again Saturday night and Sunday night could produce a localized hazard for blooming early spring plant life. However it appears at this time that there will be enough cloud and wind, along with the marginally supportive temperatures, to preclude widespread frost or freeze development. In addition, a chance of snow is a possibility for both Saturday night and Sunday night. Accumulating snow, while not yet forecast, would be most likely to occur across our north on Sunday night. However it is too early to tell if beginning model indications will be true to hold to any accumulations actually occurring. A chance of thunderstorms returns to the forecast from late Monday afternoon through Tuesday evening. While a couple of strong storms cannot be ruled out Tuesday afternoon, the main storm related hazard should be locally heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 10:23 PM CDT | River Flood Warning | PAH | Henderson, Union | 27 days |
| Mar 30, 10:23 PM CDT | River Flood Warning | PAH | Crittenden, Livingston | 18 days |
Nearby
River Flood Warnings in Kentucky, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.